MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.During a percutaneous transluminal angioplasty in the central vein, a mustang balloon catheter was advanced for dilation.However, during inflation while reaching the rated burst pressure, the balloon burst.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.During a percutaneous transluminal angioplasty in the central vein, a mustang balloon catheter was advanced for dilation.However, during inflation while reaching the rated burst pressure, the balloon burst.No patient complications were reported.It was further reported that the target lesion was 70% stenosed, mildly tortuous and moderately calcified.Furthermore, the balloon ruptured during the second inflation at 18 atmospheres for 40 seconds.Neither the balloon nor a segment of the balloon detached inside the patient after it ruptured.The procedure was completed with another of same device.The patient condition was stable post-procedure.
 
Additional Manufacturer Narrative
B5: describe event or problem: updated.E1: initial reporter title: updated.E3: occupation: corrected from other health care professional to physician.
 
Additional Manufacturer Narrative
Updated the following fields.Model number, lot number, catalog number, expiration date, unique identifier (udi) #, and device manufacture date.Describe event or problem: updated.Initial reporter title: updated.Occupation: corrected from other health care professional to physician.
 
Event or Problem Description
It was reported that balloon rupture occurred.During a percutaneous transluminal angioplasty in the central vein, a mustang balloon catheter was advanced for dilation.However, during inflation while reaching the rated burst pressure, the balloon burst.No patient complications were reported.It was further reported that the target lesion was 70% stenosed, mildly tortuous and moderately calcified.Furthermore, the balloon ruptured during the second inflation at 18 atmospheres for 40 seconds.Neither the balloon nor a segment of the balloon detached inside the patient after it ruptured.The procedure was completed with another of same device.The patient condition was stable post-procedure.It was further reported that the ruptured device used during procedure was a 12.0 x 60, 75cm mustang balloon catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated the following fields.E3: occupation: corrected from other health care professional to physician.Device evaluated by mfr.: a mustang device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 14 atmospheres as per mustang specification.Blood was present in the balloon, which is indicative of a leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when di water was observed to be leaking from a balloon pinhole located approximately 1mm distal from the distal markerband.A visual examination of the markerbands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft and identified no damage to the tip.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17561398
Report Number2124215-2023-44055
Device Sequence Number12504441
Product Code FGE
UDI-Device Identifier08714729794738
UDI-Public08714729794738
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2026
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0030888523
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer08/16/2023
08/25/2023
10/16/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date08/22/2023
08/29/2023
10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown